Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 25, NWS Jackson, MS

February 3, 2016Attala County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 3, 2016, 7:24 PM CST for Attala County, Mississippi. It took effect at Feb 4, 2016, 6:00 PM CST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 7:24 PM CST (01:24 UTC)
In effect from
Feb 4, 2016, 6:00 PM CST
Expired
Feb 5, 2016, 9:00 AM CST
In force
15 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yockanookany River near Kosciusko (KSCM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
21.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02484000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

181 
WGUS44 KJAN 040124
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
724 PM CST WED FEB 3 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Yockanookany River Near Kosciusko affecting Attala County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC007-050724-
/O.NEW.KJAN.FL.W.0025.160205T0000Z-160205T1500Z/
/KSCM6.1.ER.160205T0000Z.160205T0000Z.160205T0000Z.NO/
724 PM CST WED FEB 3 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yockanookany River Near Kosciusko
* from Thursday evening to Friday morning.
* At  6:45 PM Wednesday the stage was 14.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 15.0 feet...Water approaches the Natchez Trace Parkway 
  south of Kosciusko. Water floods lowlands alongthe reach of the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Yockanookany River 
Kosciusko      15  14.3 Wed 07 PM  14.7  14.8  14.0  15.0 06 PM 02/04


&&


LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
      3305 8950 3293 8958             



$$
1 follow-up statement
307 
WGUS84 KJAN 041659
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1059 AM CST THU FEB 4 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 


  Yockanookany River Near Kosciusko affecting Attala County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-041729-
/O.CAN.KJAN.FL.W.0025.000000T0000Z-160205T1500Z/
/KSCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1059 AM CST THU FEB 4 2016

The Flood Warning is cancelled for
  The Yockanookany River Near Kosciusko.
* At  9:45 AM Thursday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Forecast...The river has crested but should fall very little
  over the next 24 hours.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Yockanookany River 
Kosciusko      15  14.2 Thu 10 AM  14.1  13.3  12.0 Crested...little change         


&&


LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
      3305 8950 3293 8958             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 3, 3:08 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 3, 3:08 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST WED FEB 3 2016

.SHORT TERM...
THE CALM AFTER THE STORM. THE STORMS FROM YESTERDAY ARE NOW OVER IN
GEORGIA AND FLORIDA AS THE COLD FRONT CONTINUES TO PUSH EASTWARD AND
COLD AIR ADVECTION NOW FILTERS INTO OUR AREA. TEMPS WERE ABLE TO
RISE TO NEAR 60 ACROSS THE AREA TODAY NONETHELESS. CLOUDS SHOULD
CLEAR THE AREA LATE THIS EVENING. GRADIENT WINDS HAVE KEPT THINGS
BREEZY TODAY BUT WINDS WILL SLOW DOWN OVERNIGHT TO BETWEEN 4-8 MPH.
THIS WILL KEEP FOG AT BAY IN THE MORNING HOURS. ALTHOUGH...LOW-LYING
AREAS AND RIVER VALLEYS MAY SEE SOME FOG IN THE MORNING.

OVER THE NEXT FEW DAYS...TEMPS WILL BE COOLER THAN NORMAL. THE PRIME
COLD AIR WILL NOT ARRIVE UNTIL THURSDAY/THURSDAY NIGHT WHEN THE
SURFACE HIGH SHIFTS CLOSER AND EVENTUALLY MOVES OVER THE CWA. CLOUDS
WILL BE MINIMAL OVER THE NEXT COUPLE DAYS AND WEATHER SHOULD BE
QUIET OVERALL. /10/

.LONG TERM...

FRIDAY THROUGH TUESDAY...
AFTER MUCH UNCERTAINTY THE LAST FEW DAYS...GLOBAL MODELS ARE NOW
SETTLING ON A DRIER SOLUTION FOR THE SHORTWAVE TROUGH EXPECTED TO
CROSS THE GULF COASTAL REGION THIS WEEKEND. SO IT IS WITH MORE
CONFIDENCE THAT WE INDICATE VERY LOW PRECIP CHANCES...BUT IT WOULD
NOT BE SURPRISING TO SEE A FEW SPRINKLES OR EVEN
FLURRIES...ESPECIALLY OVER NE LA WHERE LIFT/MOISTURE WOULD HAVE THE
GREATER CHANCE OF BEING SUFFICIENT. THEREAFTER...GUIDANCE IS COMING
IN MORE BULLISH WITH A HIGH AMPLITUDE CENTRAL/ERN CONUS TROUGH AND A
SIGNIFICANT COLD AIR INTRUSION FOR EARLY-MIDDLE PORTIONS OF NEXT
WEEK. TEMPERATURES AND WIND CHILL READINGS WOULD BE THE COLDEST
OBSERVED SO FAR THIS SEASON IF RECENT RUNS OF THE GFS VERIFY. /EC/

&&

.AVIATION...
VFR FLIGHT CATEGORIES WILL CONTINUE TO PREVAIL THIS AFTERNOON INTO
THURSDAY MORNING. NORTHWEST WINDS WILL SUBSIDE AROUND 5 KNOTS THIS
EVENING...AND WILL REMAIN SO OVERNIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       34  52  27  54 /   1   2   0   0
MERIDIAN      31  53  25  55 /   1   2   0   0
VICKSBURG     32  51  27  56 /   1   2   0   0
HATTIESBURG   34  56  28  56 /   3   1   0   0
NATCHEZ       33  51  28  54 /   1   2   0   0
GREENVILLE    32  48  28  52 /   1   2   0   0
GREENWOOD     29  48  26  53 /   1   2   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Feb 3, 2:00 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST WED FEB 3 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
200 PM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

19

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 3, 2:47 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          4 S NEWTON              32.26N 89.16W
02/02/2016  F1               NEWTON             MS   NWS STORM SURVEY

            THIS TORNADO TOUCHED DOWN JUST WEST OF HWY 15 AND TRACKED
            NORTHEAST ACROSS HWY 15 AND HWY 504 DAMAGING TWO HOMES
            AND A MOBILE HOME. THE TORNADO CONTINUED NORTHEAST ACROSS
            SHELBY AND GARVIN ROADS DAMAGING THE ROOF OF A HOME AND
            DESTROYING TWO CHICKEN HOUSES. NUMEROUS TREES AND
            POWERPOLES WERE SNAPPED THROUGHOUT ITS PATH BEFORE IT
            DISSIPATED NEAR BRAND ROAD. PATH LENGTH...7.5 MILES.
            MAXIMUM WIDTH...150 YARDS. EF1 WITH 110 MPH PEAK WIND.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 6:19 PM CSTAreal Flood WarningJANRankin, Simpson, Smith12 hr
Feb 4, 2:00 PM CSTRiver Flood WarningJANClay31 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.